Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 119, NWS Milwaukee, WI

August 23, 2011Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 23, 2011, 9:42 PM CDT for Sheboygan County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 9:42 PM CDT (02:42 UTC)
Expired
Aug 23, 2011, 10:19 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 5:19 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KMKX 240242
SVRMKX
WIC117-240330-
/O.NEW.KMKX.SV.W.0119.110824T0242Z-110824T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 1030 PM CDT

* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
  EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES EAST OF CHILTON...OR 17 MILES NORTHWEST OF HOWARDS
  GROVE...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWARDS GROVE AROUND 1005 PM CDT.
  SHEBOYGAN AND KOHLER AROUND 1020 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR EAST CENTRAL WISCONSIN.

LAT...LON 4374 8770 4368 8770 4367 8770 4369 8774
      4389 8802 4390 8800 4389 8773 4386 8772
      4381 8772 4377 8769
TIME...MOT...LOC 0241Z 310DEG 30KT 4401 8801
WIND...HAIL 60MPH 2.00IN

$$

WOOD
3 follow-up statements
828 
WWUS53 KMKX 240254
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT TUE AUG 23 2011

WIC117-240330-
/O.CON.KMKX.SV.W.0119.000000T0000Z-110824T0330Z/
SHEBOYGAN WI-
954 PM CDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHEBOYGAN COUNTY UNTIL 1030 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF VALDERS...OR 12 MILES NORTHWEST OF
HOWARDS GROVE...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWARDS GROVE AROUND 1005 PM CDT.
  KOHLER AROUND 1010 PM CDT.
  SHEBOYGAN AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4374 8770 4368 8770 4367 8770 4369 8774
      4389 8802 4390 8800 4389 8773 4386 8772
      4381 8772 4377 8769
TIME...MOT...LOC 0254Z 306DEG 34KT 4394 8785
WIND...HAIL 60MPH 2.00IN

$$

WOOD
147 
WWUS53 KMKX 240308
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1008 PM CDT TUE AUG 23 2011

WIC117-240330-
/O.CON.KMKX.SV.W.0119.000000T0000Z-110824T0330Z/
SHEBOYGAN WI-
1008 PM CDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHEBOYGAN COUNTY UNTIL 1030 PM CDT...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLEVELAND...OR NEAR HOWARDS GROVE...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHEBOYGAN AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4374 8770 4368 8770 4367 8770 4369 8774
      4389 8802 4390 8800 4389 8773 4386 8772
      4381 8772 4377 8769
TIME...MOT...LOC 0307Z 308DEG 35KT 4386 8772
WIND...HAIL 60MPH 1.00IN

$$

WOOD
078 
WWUS53 KMKX 240319
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT TUE AUG 23 2011

WIC117-240329-
/O.CAN.KMKX.SV.W.0119.000000T0000Z-110824T0330Z/
SHEBOYGAN WI-
1019 PM CDT TUE AUG 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHEBOYGAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4374 8770 4368 8770 4367 8770 4369 8774
      4389 8802 4390 8800 4389 8773 4386 8772
      4381 8772 4377 8769
TIME...MOT...LOC 0319Z 307DEG 31KT 4380 8772

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:19 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 23, 3:19 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT TUE AUG 23 2011

.TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THUNDERSTORMS HAVE FORMED OVER NORTHWEST WISCONSIN...IN ASSOCIATION
WITH STRONG SHORTWAVE TROUGH AND APPROACH OF SURFACE WARM FRONT.
THESE STORMS WERE SHIFTING SOUTHEAST INTO A DESTABILIZING BUT VERY
CAPPED AIRMASS OVER CENTRAL AND SOUTHERN WISCONSIN. WARM AIR
ADVECTION AND SHORTWAVE TROUGH MOVING INTO THE REGION SHOULD HELP
WITH WEAKENING THE CAP...THOUGH FORECAST SOUNDINGS STILL SHOWING A
FAIR AMOUNT OF CONVECTIVE INHIBITION WITH LITTLE CAPE IN THE 0 TO 3
KM LAYER AT 00Z WEDNESDAY.

STILL...HIGH RESOLUTION RAPID REFRESH MODEL TAKES THE CURRENT
CONVECTION TO THE NORTHWEST AND EXPANDS IT AS IT SHIFTS SOUTHEAST
THROUGH THE AREA THROUGH EARLY THIS EVENING...THOUGH ITS DEW POINTS
ARE SEVERAL DEGREES TOO HIGH. THUS...AM A BIT UNCERTAIN HOW MUCH
CONVECTION WE WILL SEE THROUGH EARLY EVENING. LEFT LIKELY POPS FOR
THUNDER WITH SEVERE POTENTIAL THROUGH EARLY EVENING ACROSS THE
AREA...WITH POPS LOWERING FROM WEST TO EAST LATER THIS EVENING AND
OVERNIGHT AS WARM FRONT SHIFTS THROUGH AND CAPS OFF THE AREA.

SEVERE POTENTIAL STILL THERE IF STORMS DO FORM...WITH 1000 TO 2000
J/KG MEAN LAYER CAPES AND 40 TO 50 KNOTS OF DEEP LAYER BULK SHEAR.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE VALUES. 0 TO 1
KM SHEAR STILL 20 TO 30 KNOTS...SO TORNADOES ALSO POSSIBLE WITH
APPROACH OF WARM FRONT AND ANY LINGERING OUTFLOW BOUNDARIES. HEAVY
RAINFALL ALSO POSSIBLE WITH HIGH PRECIPITABLE WATER VALUES.

LINGERING MOISTURE AFTER WARM FRONTAL PASSAGE SHOULD ALLOW FOR
PATCHY FOG TO FORM ACROSS THE AREA. LOWS AROUND 70 APPEAR
REASONABLE.

COLD FRONT SHIFTS SOUTHEAST THROUGH THE AREA WEDNESDAY
MORNING...EXITING THE SOUTHEAST BY EARLY AFTERNOON. DRIER AIRMASS
WITH GUSTY WINDS MOVING INTO THE AREA SHOULD PREVENT PRECIPITATION
FROM OCCURRING. VERY WARM 925MB AND 850MB TEMPERATURES ARE IN THE
AREA BEFORE FRONTAL PASSAGE...THEN FALL ONLY SLIGHTLY AFTERWORDS IN
THE AFTERNOON. HIGHS IN THE UPPER 80S APPEAR TO BE A GOOD
BET...THOUGH WOULD NOT BE SURPRISED TO SEE 90 OR LOWER 90S IN SPOTS
WITH GOOD MIXING AND DRIER AIR MOVING INTO THE AREA.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT - CONFIDENCE...MEDIUM
BROAD UPPER LEVEL ANTICYCLONIC FLOW WITH SURFACE/850 RIDGING SLIDING
ACROSS THE AREA. 850 MILLIBAR COOL POOL LINGERS FOR A BIT THEN WARM
AIR ADVECTION BEGINS TOWARDS THEN END OF THE PERIOD.

FRIDAY - CONFIDENCE...MEDIUM
UPPER TROUGH PROGRESSES ACROSS SOUTHERN CANADA WELL NORTH OF LAKE
SUPERIOR. UPPER FLOW GRADUALLY BECOMES BROADLY CYCLONIC. SURFACE/850
FRONTS ENTER NW WI AROUND 00Z SATURDAY. THE FOCUS FOR ANY PRECIP
EXPECTED TO REMAIN WELL TO THE NW CLOSER TO THE LOWER LEVEL FRONTAL
BOUNDARIES. 925 TEMPS PROGGD TO 20-22C SO POTENTIAL FOR TEMPS TO
NUDGE BACK INTO THE LOW TO MID 80S. SURFACE/850 FRONTS ARRIVE LATE
FRIDAY NIGHT THOUGH NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. GFS
HINTS AT A LITTLE PRECIP WHILE ECMWF AND GEM-NH ARE SHOWING A DRY
FROPA. PERHAPS A SLIGHT CHANCE WILL BE IN ORDER.

SATURDAY - CONFIDENCE...MEDIUM
SURFACE HIGH BUILDS ACROSS IN THE WAKE OF THE FRONT. UPPER FLOW
ANTICYCLONIC THOUGH 12Z ECMWF HAD A COMPACT VORT IMPINGING UPON
THE CWA LATER IN THE DAY...THIS NOT SHOWN BY EITHER THE GFS OR
GEM-NH. WITH EVEN THE MORE AGRESSIVE ECMWF SOLUTION BEING
DRY...WILL KEEP PRECIP OUT OF FORECAST.

SUNDAY - CONFIDENCE...MEDIUM
12Z GFS AND 12Z GEM-NH ARE BOTH AGGERESSIVE BRINGING PRECIP INTO THE
AREA AHEAD OF THE NEXT VIGOROUS TROUGH APPROACHING FROM THE
NORTHWEST. THE 00Z ECMWF HAD KEPT THE HIGH LOCKED IN PLACE WITH A
MUCH SLOWER PROGRESSION OF THE WAVE AT 500 MILLIBARS. THE 12Z ECMWF
MAINTAINS THE STRENGTH OF THE HIGH AND KEEPS THE PRECIP WELL OFF TO
THE WEST. WILL MAINTAIN THE GIVEN ALLBLEND POPS FOR BLENDING BUT
CONCERNED THE POP IS PICKING UP ON THE QPF FROM THE GFS...WHICH
ASPPEARS TO BE EXTENDING TOO FAR EAST INTO THE RIDGE AXIS. OVERALL
PREFER THE DRIER LOOK OF THE ECMWF AND GEM-NH.

MONDAY - CONFIDENCE...MEDIUM
REASONABLE AGREEMENT WITH UPPER TROUGH MOVING ACROSS WI. MODELS
SUGGEST SRN WI WOULD BE WITHIN THE CYCLONIC FLOW PORTION OF THE
TROUGH...SO A CLOUDIER...SHOWERY REGIME WOULD SEEM LIKELY WITH THIS
PATTERN.

TUESDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC UPPER FLOW WITH SURFACE HIGH PRESSURE TAKING
HOLD.

&&

.AVIATION...THUNDERSTORMS LIKELY TO DEVELOP AND AFFECT TAF SITES AT
TIMES BETWEEN 21Z TUESDAY AND 03Z WEDNESDAY. MVFR/IFR VISIBILITIES
AND CEILINGS ARE POSSIBLE WITH ANY OF THE STORMS. SEVERE STORMS WITH
LARGE HAIL AND GUSTY WINDS ALSO POSSIBLE DURING THIS TIME.

GUSTY SOUTH WINDS OTHERWISE EXPECTED THROUGH EARLY EVENING...THEN
SHIFT SOUTHWEST AND WEAKEN AFTER WARM FRONTAL PASSAGE. LINGERING
MOIST AIRMASS SHOULD THEN SUPPORT MVFR FOG ACROSS THE AREA INTO
WEDNESDAY MORNING.

VFR CONDITIONS RETURN BY 15Z WEDNESDAY. WINDS GRADUALLY SHIFT WEST
AND BECOME GUSTY BY LATE WEDNESDAY MORNING...THEN NORTHWEST AFTER
COLD FRONTAL PASSAGE BY EARLY AFTERNOON. GUSTY NORTHWEST WINDS
REMAIN THROUGH THE REST OF THE DAY.

&&

.MARINE...GUSTY SOUTH TO SOUTHWEST WINDS SHOULD GUST TO SMALL CRAFT
ADVISORY LEVELS THROUGH EARLY THIS EVENING...UNTIL DAYTIME HEATING
IS LOST. WILL ISSUE A SMALL CRAFT ADVISORY UNTIL 03Z WEDNESDAY FROM
PORT WASHINGTON TO WINTHROP HARBOR.

THUNDERSTORMS LIKELY TO DEVELOP AND MOVE THROUGH THE NEARSHORE
WATERS LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE STORMS
WITH LARGE HAIL...DAMAGING WINDS AND WATERSPOUTS ARE POSSIBLE WITH
THESE STORMS.

GUSTY WEST WINDS WILL SHIFT NORTHWEST DURING THE DAY WEDNESDAY. SOME
GUSTS MAY REACH SMALL CRAFT ADVISORY LEVELS. FOR NOW...WILL HOLD OFF
ON A HEADLINE AND LET MIDNIGHT SHIFT EVALUATE FURTHER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ644>646.

&&

SHORT/LONG TERM...COLLAR
TONIGHT/WEDNESDAY/AVIATION/MARINE...WOOD
Hazardous weather outlook, Aug 23, 9:04 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT TUE AUG 23 2011

WIZ046-047-051-052-056>060-062>072-250215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
904 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS STILL A CHANCE FOR THUNDERSTORMS THIS EVENING AS A VIGOROUS
UPPER LEVEL DISTURBANCE MOVES ACROSS CENTRAL AND NORTHERN
WISCONSIN.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN WISCONSIN DURING THIS TIME. SOME OF THE STORMS MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN AT TIMES FRIDAY NIGHT THROUGH
MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY YET BE NEEDED TONIGHT.

LMZ643>646-250215-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
904 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS STILL A CHANCE FOR THUNDERSTORMS THIS EVENING AS A VIGOROUS
UPPER LEVEL DISTURBANCE MOVES ACROSS EASTERN WISCONSIN AND
NORTHERN LAKE MICHIGAN.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GUSTY WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
WEDNESDAY...AS A COLD FRONT SWEEPS ACROSS THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE AGAIN AT TIMES FRIDAY NIGHT THROUGH
MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Aug 23, 9:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT TUE AUG 23 2011

WIZ052-060-240345-
OZAUKEE-SHEBOYGAN-
931 PM CDT TUE AUG 23 2011

...STRONG THUNDERSTORM MOVING TOWARD SHEBOYGAN COUNTY...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF HOWARDS GROVE...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ELKHART LAKE BY 1005 PM CDT...
  HOWARDS GROVE BY 1020 PM CDT...
  SHEBOYGAN AIRPORT BY 1025 PM CDT...
  KOHLER AND SHEBOYGAN FALLS BY 1035 PM CDT...
  SHEBOYGAN BY 1040 PM CDT...
  KOHLER ANDRAE STATE PARK BY 1045 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:51 PM CDTSpecial Marine WarningMKX35 min
Aug 24, 3:20 AM CDTSmall Craft AdvisoryMKX19 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.